Hail, Johnson
- When
- August 3, 1:51 PM CST
- Where
- Johnson County, Olathe
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.883, -94.817
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 3, 12:44 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 144 PM CDT FRI AUG 3 2001 UPDATED...HAVE DECIDED NOT TO EXTEND HEAT WARNING FOR SOUTHWEST CWA. BOUNDARY SHOULD CONTINUE TO SAG SOUTH ALLOWING DRIER AND RELATIVELY COOLER AIR TO FILTER IN. HEAT INDICES BEHIND BOUNDARY BELOW ADVISORY CRITERIA. MAIN FORECAST CHALLENGES WILL BE WHAT TO DO WITH HEAT HEADLINES... ALONG WITH CONVECTIVE POTENTIAL. NUMEROUS BOUNDARIES LEFT BEHIND FROM DECAYING MCS OVER SOUTHEAST IOWA AND NORTHEAST MISSOURI...TOGETHER WITH MAIN SURFACE BOUNDARY DRAPED OVER NORTHERN MISSOURI...WILL MAKE FOR TRICKY FORECAST. DRIER AIR HAS MADE LITTLE BIT OF A PUSH INTO NORTHEAST MISSOURI... EVIDENCED BY SURFACE DEWPOINTS IN THE UPPER 60S. HOWEVER...STILL SEEING SOME POOLING OF MOISTURE OUT AHEAD OF BOUNDARY IN SOUTHWEST 2/3 OF CWA (KMCI 18Z DEWPOINT 80). LOW-LEVEL CONVERGENCE ALONG BOUNDARY(IES) RELATIVELY WEAK...BUT WITH DIURNAL HEATING SHOULD SEE SOME CONVECTIVE ACTIVITY DURING AFTERNOON/EVENING HOURS. WILL LIKELY GO WITH SCATTERED OR CHANCE WORDING MOST ZONES. NOT A WHOLE LOT OF UPPER DYNAMICS TO SUPPORT TSRA OVERNIGHT...HOWEVER AM HESITANT TO PUT TIME QUALIFIER ON PRECIPITATION CHANCES TONIGHT...GIVEN WEAK UPPER FLOW REGIME. EXCESSIVE HEAT WARNING WILL BE DEPENDENT UPON PROGRESS OF DRIER AIR...ALONG WITH ANY STORMS THAT DEVELOP. WILL KEEP CLOSE EYE ON DEWPOINTS THE REMAINDER OF THE AFTERNOON HOWEVER AND SEE IF ANYTHING CHANGES. SHOULD SEE DRIER AIR INTO REMAINDER OF CWA TOMORROW. ALTHOUGH TEMPERATURES WILL NOT COOL SIGNIFICANTLY...LOWER DEWPOINTS SHOULD ALLOW FOR HEAT INDICES TO FALL BELOW ADVISORY/WARNING CRITERIA. FURTHER INTO THE FORECAST...UPPER RIDGE RETROGRADES A BIT...WHICH SHOULD ALLOW FOR MORE SEASONAL TEMPERATURES. LATE IN THE WEEK...SOME FLATTENING OF THE RIDGE IS FORECAST...WHICH COULD PUT REGION IN MORE FAVORABLE AREA FOR NOCTURNAL CONVECTION. LATEST AVN EXTENSION ALSO TRIES TO UNDERCUT UPPER RIDGE WITH REMNANTS OF T.S. BARRY...BRINGING IT INTO NORTHEAST TEXAS BY MID-WEEK. IN GENERAL...MRF AND CANADIAN DO NOT FOLLOW THIS SCENARIO. DO NOT HAVE A LOT OF CONFIDENCE IN ANY OF THESE SOLUTIONS...SO AM PLANNIING TO FOLLOW DRIER SCENARIO FOR NOW. WILL STICK CLOSER TO COOLER MAV GUIDANCE THROUGH THE FORECAST PERIOD. .EAX... KS...EXCESSIVE HEAT WARNING THROUGH TONIGHT SW OF A LINE FROM KMCI TO KDMO. MO...EXCESSIVE HEAT WARNING THROUGH TONIGHT SW OF A LINE FROM KMCI TO KDMO MJM
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI AUG 3 2001 ...EXCESSIVE HEAT WARNING CONTINUES FOR WESTERN AND CENTRAL MISSOURI AS WELL AS EASTERN KANSAS... FORECAST: THE MISSOURI STATE HEALTH DEPARTMENT HAS ISSUED A HOT WEATHER HEALTH WARNING FOR THE ENTIRE STATE OF MISSOURI TODAY. SCATTERED THUNDERSTORMS WILL PROVIDE SOME RELIEF FROM THE HEAT IN AREAS TO THE NORTH AND EAST OF A LINE FROM BETHANY...TO CHILLICOTHE...TO MOBERLY. FOR AREAS FURTHER SOUTH AND WEST...INCLUDING SEDALIA...SAINT JOSEPH...CLINTON AND THE KANSAS CITY METROPOLITAN AREA...WARM AND HUMID CONDITIONS WILL PERSIST. SOME LOCAL RELIEF...FOR THESE LOCATIONS...MAY COME IN THE FORM OF RAIN FROM ISOLATED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS COULD BECOME RATHER STRONG...BUT ARE NOT EXPECTED TO EXCEED SEVERE LIMITS. THE MAIN THREAT FROM ANY STORMS THAT DEVELOP THIS AFTERNOON WILL BE LOCALLY HEAVY RAINFALL. DISCUSSION: A WEAK FRONTAL BOUNDARY WILL PUSH SLOWLY SOUTHWEST ACROSS MISSOURI TODAY. MOISTURE WILL POOL ALONG THIS FRONTAL SYSTEM...CREATING VERY HUMID CONDITIONS. HIGH HUMIDITIES...COUPLED WITH TEMPERATURES SLIGHTLY ABOVE NORMAL FOR EARLY AUGUST...WILL ALLOW AFTERNOON HEAT INDICES TO HOVER AROUND THE 105 DEGREE MARK...IN AREAS SOUTH AND WEST OF THE FRONT. THE MOIST AND UNSTABLE AIRMASS ALONG THE FRONT...WILL PROVIDE THE FUEL FOR SCATTERED SHOWER AND THUNDERSTORM THIS AFTERNOON INTO EARLY SATURDAY. OUTLOOK: A WEAK COLD FRONT WILL PUSH THROUGH ALL OF MISSOURI AND EASTERN KANSAS OVERNIGHT. DRIER AIR WILL OVERSPREAD THE REGION IN THE WAKE OF THE FRONT. THOUGH TEMPERATURES WILL NOT COOL TOO MUCH...LOWER HUMIDITY VALUES WILL KEEP CONDITIONS MORE TOLERABLE THROUGH THE WEEKEND. HEAT INDICES THIS WEEKEND LIKELY WILL REMAIN AT OR BELOW 100 DEGREES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX MJM
The Pleasant Hill radar (KEAX), 49 km away, was scanning. The volume nearest the first event began at 19:49 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265407, 5265408.